Difficulty with C.Diff: A Personal Account

As we transition into the colder weather, many people will get sick. Seasonally, the most likely cause of illness will be from the common cold or influenza (flu). Many will seek treatment, and request antibiotics. However, the cold and flu are caused by viruses, and antibiotics can do little to nothing in their treatment. Many people are not aware, that over-use of antibiotics can be harmful. Even when antibiotics are correctly taken to treat bacterial infections such as pneumonia or strep throat, there can be a down side to treatment. Such is the case with “Tiffany Lotus”(name has been changed due to sensitive nature of this condition), who after treatment with antibiotics for reoccurring Urinary Tract Infections developed C. Difficile Colitis.

Stacia (aliquot the science spot interviewer):  Infection with C.diff is opportunistic, meaning it occurs after there has been a disruption of the normal flora or microbiota of your gut. This could be a result of antibiotic use. Was your colonization subsequent to antibiotic treatment?

Tiffany L.: Yes Continue reading